Louisiana, 2012Damaging Wind in Louisiana, August 10, 2012
August 10, 2012 · NWS JAN · 1 event in 1 county or zone
An isolated severe storm developed over northeast Louisiana during the early evening hours ahead of a slow moving cold front coming from the northwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm developed over northeast Louisiana during the early evening hours ahead of a slow moving cold front coming from the northwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 3:01 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 10, 3:01 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT FRI AUG 10 2012
.SHORT TERM...TODAY THROUGH MONDAY MORNING
SHOWERS AND THUNDERSTORM DEVELOPMENT IS ONGOING WITH INCREASING
COVERAGE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING.
LATEST VIS SAT REVEALING MANY LINEAR CUMULUS CONGESTUS BANDS ACROSS
NORTH AND CENTRAL MS EXTENDING SW INTO SE AR/NE LA AS A SLOWLY MOVING
COOL FRONT IS POSITIONED ALONG A RUSTON, LA TO CLARKSDALE TO CORINTH,
MS LINE. LATEST SFC OBS AND VIS SAT ALSO INDICATE SFC LOW PRESENT
ACROSS N MS ALONG WITH NWP DEPICTING 25-35 KT EFFECTIVE BULK SHEAR.
THIS LOW-LEVEL CONVERGENCE COUPLED WITH MUCAPE VALUES ~3000 J/KG AND
UPPER-LVL FLOW WILL SUPPORT SOME STRONG TO SEVERE STORMS THIS
AFTERNOON AND EARLY EVENING. MAIN RISKS CONTINUE TO BE DAMAGING WINDS
OF 60 MPH, QUARTER SIZED HAIL, FREQUENT LIGHTNING, AND HEAVY
RAINFALL. WITH DECENT UPPER-LVL FLOW, SOME LINEAR ORGANIZATION COULD
OCCUR WITH THESE STORMS AND ENHANCE THE STRONG WIND RISK THROUGH
EARLY EVENING FOR AREAS SOUTH AND EAST OF THE NATCHEZ TRACE.
STORM ACTIVITY WILL PUSH SE AND DIMINISH IN STRENGTH THROUGH MID TO
LATE EVENING WITH SOME STORMS POSSIBLY LINGERING ACROSS SW AREAS
TOWARDS MIDNIGHT AS S/WV ENERGY LAGS ACROSS LA/TX.
THE WEEKEND FORECAST HAS COME A BIT MORE INTO FOCUS BUT SOME
QUESTIONS REMAIN. THE BIGGEST QUESTION IS: HOW FAR/FAST WILL THE COOL
FRONT PUSH SOUTHWARD? THE GFS HAS BEEN THE MOST BULLISH, YET
PERSISTENT ON BRINGING THE FRONT ALL THE WAY THROUGH THE ARKLAMISS BY
MID-DAY DAY SATURDAY. THE NAM AND NEW EC CONTINUE TO HOLD THE FRONT UP
ACROSS THE I-20 CORRIDOR THROUGH THE WEEKEND. THE SREF PROBS FOR
THE 65F ISODROSOTHERM LOCATION IS SPLIT INTO NORTHERN AND SOUTHERN
CAMPS. HAVE LEANED TOWARD THE MEAN ENSEMBLE APPROACH THIS PACKAGE.
STATING THAT...SOME ISOLATED GENERAL THUNDERSTORMS APPEAR POSSIBLE
ACROSS SRN AREAS SATURDAY AND SUNDAY WITH CENTRAL AND NORTHERN AREAS
REMAINING DRY, COOLER, WITH MORE COMFORTABLE HUMIDITY VALUES.
BY LATE SUNDAY INTO MONDAY MORNING...ANOTHER DEEP S/WV IS PROGGED TO
DROP OUT OF THE UPPER MS VLY...ALLOWING FOR MOISTURE TO RETURN BACK
INTO THE REGION. GREATER COVERAGE OF SHOWERS AND STORMS LOOK TO BE ON
TAP FOR MONDAY AFTN.
FOR FORECAST ELEMENTS THIS PERIOD...DROPPED HIGHS 1-2F THIS
AFTERNOON DUE TO THE CLOUD COVER AND GENERALLY FOLLOWED MAV GUIDANCE
WITH 1-2F DROPS TO SATURDAY'S HIGHS. LOWS WERE MASSAGED TOWARDS
ENSEMBLE MEAN WITH A SLIGHT GFS WEIGHT. SHOULD BE QUITE COMFORTABLE
REGARDLESS, AS LOWS DROP AT LEAST THE MID 60S ON SUNDAY MRNG. /ALLEN/
&&
.AVIATION...VFR CLOUD LAYERS 3-6K FEET WILL DOMINATE THE AREA
THROUGH 02Z AHEAD OF A WEAKENING FRONTAL ZONE PUSHING THROUGH THE
HIGHWAY 82 CORRIDOR. LIGHT SWLY SURFACE FLOW OF 6-11KTS WILL SLOWLY
BECOME WNW...THEN NWLY LESS THAN 8KTS TONIGHT AND NLY 6-10KTS
SATURDAY MORNING. ISOLATED/LOCALLY SCATTERED TSRA AHEAD OF THE
FRONTAL ZONE SHOULD INCREASE THROUGH EARLY EVENING ACROSS THE
NATCHEZ TRACE PARKWAY CORRIDOR BEFORE DRYING OFF ABOUT 01-03Z. THE
OVERALL VFR CONDITIONS MAY BE INTERRUPTED LATE TONIGHT IN PATCHY FOG
08-13Z BUT RESUME BY 14Z SATURDAY FOLLOWED BY ONLY A SCATTERING OF
CLOUD LAYERS ABOVE 5K FEET 17-23Z. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 88 64 93 / 18 4 0 4
MERIDIAN 68 88 61 91 / 25 9 0 4
VICKSBURG 64 88 63 91 / 16 3 0 4
HATTIESBURG 72 91 66 95 / 38 19 5 6
NATCHEZ 68 88 64 91 / 34 9 0 5
GREENVILLE 64 88 63 92 / 6 2 0 4
GREENWOOD 63 87 61 92 / 7 2 0 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
ALLEN/40
Hazardous weather outlook, Aug 10, 1:10 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI AUG 10 2012
LAZ015-016-023>026-MSZ027>033-036>039-042>066-072>074-111915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND SATURDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY THIS EVENING WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH BY
AROUND 8 PM AS A SLOWING COLD FRONT PUSHES IN FROM THE NORTH AND DRIER
AIR INFILTRATES THE REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH THURSDAY.
ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-035-040-041-111915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
210 PM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
THE DELTA OF MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
40
In the hours before
Special weather statement, Aug 10, 4:13 PM CST, 1 hour 12 minutes before
MSZ055-064-065-102245-
SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
513 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI AUG 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CLEM AT 513 PM CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN COVINGTON...NORTHERN JEFFERSON DAVIS AND
SOUTHEASTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3166 8993 3184 8989 3181 8966 3179 8966
3178 8962 3156 8968
TIME...MOT...LOC 2213Z 281DEG 17KT 3173 8981
BKSpecial weather statement, Aug 10, 4:16 PM CST, 1 hour 9 minutes before
LAZ025-102245-
TENSAS LA-
516 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT FRI AUG 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF NEWLIGHT AT 516 PM CDT...MOVING
SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3200 9150 3202 9151 3209 9149 3210 9151
3216 9146 3198 9117 3194 9119 3192 9118
3186 9127 3182 9125 3177 9128 3180 9127
3186 9130 3185 9134 3182 9136 3196 9153
TIME...MOT...LOC 2216Z 310DEG 20KT 3203 9145
BKSpecial weather statement, Aug 10, 4:46 PM CST, 39 minutes before
MSZ048-053-054-102315-
HINDS MS-COPIAH MS-CLAIBORNE MS-
546 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT FRI AUG 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER REGANTON AT 547 PM CDT...MOVING SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CLAIBORNE...NORTHWESTERN COPIAH AND
SOUTHWESTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3213 9090 3212 9089 3213 9087 3212 9085
3216 9085 3216 9082 3214 9083 3215 9077
3218 9079 3219 9075 3223 9073 3200 9055
3191 9077
TIME...MOT...LOC 2247Z 330DEG 23KT 3211 9077
BKSpecial weather statement, Aug 10, 4:55 PM CST, 30 minutes before
MSZ050-102325-
SCOTT MS-
555 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT FRI AUG 10 2012
...STRONG STORM DRIFTING SOUTHEAST NORTH OF FOREST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED OVER HARPERVILLE AT 555 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3230 8938 3247 8964 3258 8956 3258 8942
3253 8932 3238 8932
TIME...MOT...LOC 2255Z 303DEG 9KT 3250 8949
BYBSpecial weather statement, Aug 10, 5:10 PM CST, 15 minutes before
MSZ055-056-065-102340-
SMITH MS-SIMPSON MS-COVINGTON MS-
610 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI AUG 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MOUNT OLIVE AT 610 PM CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN COVINGTON...SOUTHEASTERN SIMPSON AND SOUTH CENTRAL
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3169 8975 3171 8976 3187 8973 3185 8938
3180 8939 3179 8940 3174 8940 3163 8942
TIME...MOT...LOC 2310Z 278DEG 11KT 3177 8964
BKLocal storm report, Aug 10, 5:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 SSE STANTON 31.58N 91.23W
08/10/2012 ADAMS MS LAW ENFORCEMENT
TREES DOWNED ALONG STATE PARK ROAD...ONE TREE BLOCKING
THE ROAD
&&
DLThunderstorm Wind, Catahoula
- When
- August 10, 5:25 PM CST
- Where
- Catahoula County, Jonesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.620, -91.830
A utility line was knocked down after a large limb fell on it.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398510.